MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 36MM ID US CRMC LINER 54; PRSTHSIS,HIP,SMICONSTRAIND,MTAL/CRMIC/CRMIC/MTL,CMNTED OR UNCEMENTED

SMITH & NEPHEW, INC. R3 36MM ID US CRMC LINER 54; PRSTHSIS,HIP,SMICONSTRAIND,MTAL/CRMIC/CRMIC/MTL,CMNTED OR UNCEMENTED
Model Number 71338954
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the biolox forte ceramic liner was broken.A revision surgery was performed to remove this device.
 
Additional Manufacturer Narrative
The associated device, used in treatment was not returned.A review of the device information provided indicates that the reported device was part of field action initiated in 2011.It was identified that the manufacturing process completed for several batches of r3 ceramic liners may have created a lower than expected strength for the liners.It is unclear if the device involved in this complaint failed as a result of this previously identified issue as the device was not returned for evaluation.Possible causes could include but not limited to manufacturing process error.Based on this investigation, the need for corrective action was previously implemented.Without clinical documents and the actual device involved, our investigation cannot proceed.No additional actions are being taken at this time.We consider this investigation closed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
R3 36MM ID US CRMC LINER 54
Common Device Name
PRSTHSIS,HIP,SMICONSTRAIND,MTAL/CRMIC/CRMIC/MTL,CMNTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9861827
Report Number1020279-2020-00980
Device Sequence Number2663776
Product Code MRA
UDI-Device Identifier00885556021927
UDI-Public00885556021927
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Model Number71338954
Device Catalogue Number71338954
Device Lot Number09FT32751
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer11/15/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;